Journal of Applied Mathematics

A Berry-Esseen Type Bound in Kernel Density Estimation for Negatively Associated Censored Data

Qunying Wu and Pingyan Chen

Full-text: Open access

Abstract

We discuss the kernel estimation of a density function based on censored data when the survival and the censoring times form the stationary negatively associated (NA) sequences. Under certain regularity conditions, the Berry-Esseen type bounds are derived for the kernel density estimator and the Kaplan-Meier kernel density estimator at a fixed point x.

Article information

Source
J. Appl. Math., Volume 2013 (2013), Article ID 541250, 9 pages.

Dates
First available in Project Euclid: 14 March 2014

Permanent link to this document
https://projecteuclid.org/euclid.jam/1394808105

Digital Object Identifier
doi:10.1155/2013/541250

Mathematical Reviews number (MathSciNet)
MR3094958

Zentralblatt MATH identifier
06950737

Citation

Wu, Qunying; Chen, Pingyan. A Berry-Esseen Type Bound in Kernel Density Estimation for Negatively Associated Censored Data. J. Appl. Math. 2013 (2013), Article ID 541250, 9 pages. doi:10.1155/2013/541250. https://projecteuclid.org/euclid.jam/1394808105


Export citation

References

  • E. L. Kaplan and P. Meier, “Nonparametric estimation from incomplete observations,” Journal of the American Statistical Association, vol. 53, pp. 457–481, 1958.
  • A. Földes and L. Rejtő, “A LIL type result for the product limit estimator,” Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, vol. 56, no. 1, pp. 75–86, 1981.
  • M. G. Gu and T. L. Lai, “Functional laws of the iterated logarithm for the product-limit estimator of a distribution function under random censorship or truncation,” The Annals of Probability, vol. 18, no. 1, pp. 160–189, 1990.
  • R. D. Gill, Censoring and Stochastic Integrals, vol. 124 of Mathematical Centre Tracts, Mathematisch Centrum, Amsterdam, The Netherlands, 1980.
  • L. Q. Sun and L. X. Zhu, “A Berry-Esseen type bound for kernel density estimators under random censorship,” Acta Mathematica Sinica, vol. 42, no. 4, pp. 627–636, 1999.
  • S.-S. Kang and K. J. Koehler, “Modification of the Greenwood formula for correlated response times,” Biometrics, vol. 53, no. 3, pp. 885–899, 1997.
  • R. H. Shumway, A. S. Azari, and P. Johnson, “Estimating mean concentrations under transformation for environmental data with detection limits,” Technometrics, vol. 31, pp. 347–356, 1988.
  • J.-P. Lecoutre and E. Ould-Said, “Convergence of the conditional Kaplan-Meier estimate under strong mixing,” Journal of Statistical Planning and Inference, vol. 44, no. 3, pp. 359–369, 1995.
  • Z. Cai, “Estimating a distribution function for censored time series data,” Journal of Multivariate Analysis, vol. 78, no. 2, pp. 299–318, 2001.
  • H.-Y. Liang and J. de Uña-Álvarez, “A Berry-Esseen type bound in kernel density estimation for strong mixing censored samples,” Journal of Multivariate Analysis, vol. 100, no. 6, pp. 1219–1231, 2009.
  • K. Joag-Dev and F. Proschan, “Negative association of random variables, with applications,” The Annals of Statistics, vol. 11, no. 1, pp. 286–295, 1983.
  • P. Matuła, “A note on the almost sure convergence of sums of negatively dependent random variables,” Statistics & Probability Letters, vol. 15, no. 3, pp. 209–213, 1992.
  • Q. Wu and Y. Jiang, “A law of the iterated logarithm of partial sums for NA random variables,” Journal of the Korean Statistical Society, vol. 39, no. 2, pp. 199–206, 2010.
  • Q. Wu and Y. Jiang, “Chover's law of the iterated logarithm for negatively associated sequences,” Journal of Systems Science & Complexity, vol. 23, no. 2, pp. 293–302, 2010.
  • M. N. Chang and P. V. Rao, “Berry-Esseen bound for the Kaplan-Meier estimator,” Communications in Statistics, vol. 18, no. 12, pp. 4647–4664, 1989.
  • C. Su, L. Zhao, and Y. Wang, “Moment inequalities and weak convergence for negatively associated sequences,” Science in China A, vol. 40, no. 2, pp. 172–182, 1997.
  • S. C. Yang, “Consistency of the nearest neighbor estimator of the density function for negatively associated samples,” Acta Mathematicae Applicatae Sinica, vol. 26, no. 3, pp. 385–394, 2003.
  • Q. Y. Wu and P. Y. Chen, “Strong representation results of Kaplan-Meier estimator for censored NA data,” Journal of Inequalities and Applications, vol. 2013, article 340, 2013.
  • L.-X. Zhang, “The weak convergence for functions of negatively associated random variables,” Journal of Multivariate Analysis, vol. 78, no. 2, pp. 272–298, 2001.
  • V. V. Petrov, Limit Theorems of Probability Theory, vol. 4, Oxford University Press, New York, NY, USA, 1995.
  • C. M. Newman, “Asymptotic independence and limit theorems for positively and negatively dependent random variables,” in Inequalities in Statistics and Probability, vol. 5 of IMS Lecture Notes Monogr. Ser., pp. 127–140, Institute of Mathematical Statistics, Hayward, Calif, USA, 1984.